Alert archive / Tennessee / Flash Flood Warnings in 1998

Flash Flood Warning 99, NWS Nashville, TN

July 13, 1998Giles County, Lawrence County, Maury County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jul 13, 1998, 4:40 PM CDT for Giles County, Lawrence County, Maury County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 1998, 4:40 PM CDT (21:40 UTC)
Expired
Jul 13, 1998, 7:10 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Giles County, TN, Lawrence County, TN, Maury County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1998-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 977 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1998-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
977 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 132139
FFWBNA
TNC055-099-119-140010-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CDT MON JUL 13 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GILES COUNTY IN MIDDLE TENNESSEE
  LAWRENCE COUNTY IN MIDDLE TENNESSEE
  MAURY COUNTY IN MIDDLE TENNESSEE

* UNTIL 710 PM CDT

* AT 434 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AN AREA OF MODERATE TO HEAVY RAIN MOVING SLOWLY NORTH ACROSS THE
WARNED AREA.  THIS RAIN AREA WILL PRODUCE RAINFALL AMOUNTS CLOSE TO
A HALF INCH IN AN HOUR'S TIME.  WITH THE GROUND ALREADY
SATURATED...THIS EXCESSIVE RAINFALL WILL QUICKLY RUN OFF INTO
ALREADY SWOLLEN CREEKS AND STREAMS.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!
DON'T DRIVE AROUND BARRICADES!
SW/WSS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:20 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 13, 2:20 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
220 PM CDT MON JUL 13 1998

MDLS IN DECNT AGREEMNT ON MOVMNT OF FEATURES HOWEVER...NGM ONE
MAGNITUDE LARGER IN INTENSITY.  SFC LO CURRNT NR FTW WL SLOLY
MOV TWRD MEM OVR NXT 24 TO 36 HOURS WITH SFC TROF AXIS RMNG ACRS/
VCNTY OF MD-S.  MN MSTR AXIS MAY BE LTL OVRDONE ON NGM BUT BLV
MSTR/INSTBLTY WL BE PLENTY SUFFICIENT FOR FRLY WIDE COVRAGE OF
SHWRS/TSTMS THRU TUE NGT WITH EXISTENCE OF WK MD/UPR LO CENTRS
SLIDG NR MS RVR.  MDLS AGAIN STRAY AWAY FM EACH OTHR SOMEWHAT
WAY LATE IN PD AND WUD SUGGST THE OLD TRUSTY COMPROMISE.

BLV FCST TREND WUD SUGGST LKLY OR BETTR POPS THRU TUES WITH POPS
DROPPING OFF SLGTLY TUE NGT/WED AS FA MIGRATES INTO LESS FAVRBL
DYNAMIC CONDITIONS.  07

BNA 71/81/72/87 8754

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 9:23 PM CDTFlash Flood WarningOHXLawrence2 hr
Jul 12, 11:33 PM CDTFlash Flood WarningOHXLawrence62 min
Jul 13, 2:53 PM CDTFlash Flood WarningOHXMaury2 hr

Nearby

Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.